Ajuta Cold & Flu Lemon Flavour 500 Mg/12.2 Mg Powder For Oral Solution
(Paracetamol 500 mg, Phenylephrine Hydrochloride 12.2 mg) Powder for Oral Solution
Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist have told you.
- Keep this leaflet. You may need to read it again.
- Ask your pharmacist if you need more information or advice.
- If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet.
You must talk to a doctor if you do not feel better or if you feel worse after 3 days What is in this leaflet
1. What Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is and what it is used for
2. What you need to know before you take Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg
3. How to take Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg
4. Possible side effects
5. How to store Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg
6. Contents of the pack and other information
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg contains paracetamol, an analgesic which relieves aches and reduces fever, and phenylephrine, a decongestant to relieve a blocked up nose.
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is used for the relief of the symptoms of colds and influenza, including the relief of aches , headache, nasal congestion and lowering of temperature at adults and adolescents over 16 years of age.
You must talk to a doctor if you do not feel better or if you feel worse after 3 days.
- if you are allergic to paracetamol and phenylephrine hydrochloride or any of the other ingredients of this medicine (listed in section 6).
- if you have severe coronary heart disease (a condition associated with impaired function of the heart)
- if you have high blood pressure
- if you have glaucoma (a disorder of the eyes often associated with increased pressure of the fluid in the eye)
- if your thyroid gland is overactive (Hyperthyroidism)
- if you are taking monoamine oxidase inhibitors or if you are taking tricyclic antidepressants (for depression) or have taken them within the last 14 days
- if you suffer from severe liver disease (severe hepatic insufficiency)
- if you suffer from acute inflammation of the liver (acute hepatitis).
- if you suffer from alcohol abuse
Talk to your doctor before taking Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg
- if you have Raynaud’s Phenomenon, a condition caused by poor blood-circulation in the fingers and toes.
- if you have Diabetes mellitus, a condition associated with high levels of blood-sugar.
- if you suffer from moderate and severe renal insufficiency.
- if you suffer from liver function disorders:
mild to moderate hepatocellular insufficiency (including Gilbert’s syndrome), concomitant treatment with medicinal products affecting hepatic functions.
- if you suffer from haemolytic anaemia (a reduction in red blood cells which can make the skin pale yellow and cause weakness or breathlessness).
- if you suffer from dehydration.
- if you suffer from chronic malnutrition.
- if you suffer from glutathione depletion due to metabolic deficiencies.
- if you have asthma and are hypersensitive to acetylsalicylicacid (for pain relief or for blood-dilution). You may also be hypersensitive to Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg.
This product contains Paracetamol. Do not take with any other paracetamol-containing products. Never take more Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg than recommended. Higher doses than those recommended do not increase the pain-relieving effect, but may cause very serious liver damage. The symptoms of liver damage normally do not appear until after a few days. After an overdose, it is therefore very important to seek medical advice as soon as possible, even if you feel well. .Do not take with any other flu, cold or decongestant products.
Please contact your doctor, if your symptoms are not relieved or even deteriorated within 3 days of therapy with Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is indicated for adults and children over 16 years of age.
Do not use Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg if you are taking monoamine oxidase inhibitors (MAO inhibitors, such as moclobemide or tranylcypromin) or tricyclic antidepressants (such as amitriptyline, amoxapine, clomipramine, desipramine and doxepine), used for treatment of depression, or have taken them within the last 14 days.
As both of the active substances of Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg, phenylephrine hydrochloride and paracetamol, may adversely interact with other medicines, please make sure that you tell your doctor or pharmacist about all other medicines you might be using at the same time, especially:
- Drugs, which may interfere with phenylephrine as medicines used for the treatment of high blood pressure, heart or circulatory problems as
- beta-blockers and other antihypertensives
- Drugs, which may potentiate the effect of phenylephrine on the blood vessels, as
- digoxin (for heart diseases)
- tetracyclics (for depression) such as maprotiline
- antidepressants such as phenelzine, isocarboxylic acid, nialamide
- Parkinson's disease drugs such as selegiline
- furazolidone (for bacterial infections)
- Drugs, which may interfere with the liver-metabolism of the active substances of Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg and may increase the toxic effects of paracetamol on the liver, as
- barbiturates (sedatives),
- anticonvulsants (for epilepsy) such as phenytoin, phenobarbital, methylphenobarbital and primidone
- rifampicin (for tuberculosis)
- probenecid (for gout)
- Drugs, which have an influence of the availability of paracetamol in the body, as
- anticholinergic drugs (e.g. glycopyrronium, propantheline)
- metoclopramide or domperidone (for feeling sick or being sick)
- cholestyramine (to reduce blood fat levels)
- isoniazide (for tuberculosis)
- propranolol (for high blood pressure)
- warfarin and other coumarins (blood thinners), as their anticoagulant effect may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses of Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg have no significant effect.
- Regular use of paracetamol may increase the toxic effects of zidovudine (AZT) (for treatment for HIV)
Tell your doctor or pharmacist if you are taking, have recently taken or might take any other medicines.
Do not drink alcohol (e.g. wine, beer, spirits) whilst taking Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg.
The effect of alcohol will not be enhanced by the addition of paracetamol, but alcohol may increase the toxic effects of paracetamol on your liver.
Pregnancy and breast-feeding
If you are pregnant or breast-feeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine.
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is not recommended during pregnancy and breastfeeding.
Driving and using machines
There have been no reports on negative influence of Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg on the ability to drive and to use machines up to date.
This medicine contains aspartame (E951) which is a source of phenylalanine. May be harmful for people with phenylketonuria (a hereditary metabolic-disorder).
The medicine contains sorbitol (E420) and sucrose.
If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicinal product.
Each sachet contains approximately 1.9 g of carbohydrates. This should be taken into account in patients with diabetes mellitus.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your pharmacist if you are not sure.
The recommended dose is:
Adults and children over 16 years of age
The dose may be repeated in 4 to 6 hours.
Do not take more than 4
sachets in 24 hours.
Please observe that higher doses than those recommended may result in a risk of very serious liver damage.
Method of administration
Oral administration after dissolution in water.
Dissolve the contents of the sachet in a small cup (125 ml) of hot, but not boiling, water. Stir shortly until dissolved and drink the fruity and coulorless solution.
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is not recommended for use in children and adolescents below 16 years of age.
There is no indication that the dosage needs to be modified in the elderly.
If you or someone else took too much of Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg, or if you think a child has swallowed any of content of the sachets, contact your nearest hospital casualty department or your doctor immediately, even if you/the other person feel/feels well, because of the risk of delayed, serious liver damage. Please take this leaflet, any remaining sachets and the container with you to the hospital or doctor so that they know which medicinal product was consumed.
Do not take a double dose to make up for a forgotten dose.
If you have any further questions on the use of thismedicine, ask your doctor or pharmacist.
Like all medicines, this medicine can cause side effects, although not everybody gets them.
Most people will not have problems, but some may get some.
The following summary includes side effects of paracetamol and phenylephrine.
Very common: affects more than 1 user in 10
Common: affects 1 to 10 users in 100
Uncommon: affects 1 to 10 users in 1,000
Rare: affects 1 to 10 users in 10,000
Very rare: affects less than 1 user in 10,000
Not known: frequency cannot be estimated from the available data
In therapeutic doses, the undesirable effects of paracetamol occur rarely and with mild clinical course. Rare:
Blood and lymphatic system disorders: blood disorders which may be seen as unexplained bruising, paleness or poor resistance to infections: Blood dyscrasias including platelet disorders, reduction of specific blood-cells (agranulocytosis, leucopenia, thrombocytopenia), haemolytic anaemia, pancytopenia.
Hepatobiliary disorders: Abnormal hepatic function (increase in hepatic transaminases), hepatic failure, hepatic necrosis, jaundice (yellowing of the skin or eyes).
Skin and subcutaneous tissue disorders: Hypersensitivity including skin rash and urticaria, pruritus, sweating, purpura (small bleedings underneath the skin), angioedema (sudden swelling of the skin an mucous membrane).
Immune system disorders: Allergic or hypersensitivity reactions including skin rashes, urticaria, anaphylaxis (serious allergic reaction which causes difficulty in breathing or dizziness).
Respiratory, thoracic and mediastinal disorders: bronchospasm (difficulty in breathing or wheezing)
Renal and urinary disorders: After prolonged use of high doses of paracetamol sterile pyuria (urine which contains white blood cells, cloudy urine) and renal side effects may develop
Gastrointestinal disorders: Acute pancreatitis (inflammation of the pancreas which causes severe pain in the abdomen or back)
Gastrointestinal disorders: Loss of appetite, nausea and vomiting Rare:
Cardiac disorders: Tachycardia (faster heart beat), palpitation (feeling your heartbeat)
Vascular disorders: blood pressure increase
Immune system disorders: Allergic or hypersensitivity reactions including skin rashes, urticaria, anaphylaxis (serious allergic reaction which causes difficulty in breathing or dizziness) and bronchospasm (difficulty in breathing or wheezing)
Nervous system disorders: Insomnia (difficulty in sleeping), nervousness, tremor (shaking), anxiety, restlessness, confusion, irritability, dizziness and headache may occur
If any of the side effects gets serious, or if you notice any side effects not listed in this leaflet, please tell your doctor or pharmacist.
Keep this medicine out of the sight and reach of children and adolescents.
Do not use this medicine after the expiry date which is stated on the carton and sachet. The expiry date refers to the last day of that month.
Duration of storage after reconstitution:
The reconstituted solution in hot water is stable for 60 min at room temperature.
Store in the original container in order to protect from light and moisture.
Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to
throw away medicines you no longer use. These measures will help to protect the environment.
- The active substances are: Paracetamol 500 mg and Phenylephrine hydrochloride 12.2 mg (equivalent to phenylephrine base 10.0 mg)
- The other ingredients are: ascorbic acid, sucrose, aspartame (E951), lemon flavour (lemon flavour contains: natural lemon oils and flavouring substances, maltodextrin, mannitol (E421), gluconolactone, acacia gum, sorbitol (Ph.Eur.) (E420) , silica colloidal anhydrous, and all-rac-a-tocopherol (E 307)), saccharin sodium, silica colloidal anhydrous, citric acid, and sodium citrate.
Ajuta Cold & Flu Lemon Flavour 500 mg/12.2 mg is a white coloured powder which is packed in
laminated sachets in a carton box.
10, 20 sachets are contained in a cardboard carton.
Marketing Authorisation Holder
Hermes Arzneimittel GmbH,
Georg-Kalb-Str. 5-8, 82049 Grosshesselohe/Munchen
Hermes Pharma Ges.m.b.H,
Allgau 36, 9400 Wolfsburg Austria
Germany / Paracetamol/Phenylephrinhydrochlorid Hermes 500 mg/12,2 mg Pulver zum Herstellen einer Losung zum Einnehmen